Alert archive / New Jersey / River Flood Warnings in 2011

River Flood Warning 15, NWS New York, NY

June 23, 2011Bergen County, New Jersey

NWS New York, NY issued this river flood warning at Jun 23, 2011, 4:59 PM EDT for Bergen County, New Jersey. It took effect at Jun 23, 2011, 7:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2011, 4:59 PM EDT (20:59 UTC)
In effect from
Jun 23, 2011, 7:00 PM EDT
Expired
Jun 24, 2011, 3:42 AM EDT
In force
9 hr
Issued by
NWS New York, NY
Flood severity
Major

County Bergen County, NJ

The radar

The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saddle River at Lodi (LODN4).

Action stage
5 ft
Minor stage
5.5 ft
Moderate stage
7 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01391500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WGUS41 KOKX 232059
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
459 PM EDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE 
SADDLE RIVER AT LODI...

VERY HEAVY RAIN FROM UPSTREAM WILL CAUSE THE SADDLE RIVER AT LODI TO RISE
RAPIDLY LATE THIS AFTERNOON AND THIS EVENING...WITH MAJOR FLOODING EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.

&&

NJC003-240859-
/O.NEW.KOKX.FL.W.0015.110623T2300Z-110624T2154Z/
/LODN4.3.ER.110623T2300Z.110624T0300Z.110624T0954Z.NO/
459 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SADDLE RIVER AT LODI
* FROM THIS EVENING UNTIL FRIDAY AFTERNOON
* AT 430 PM THURSDAY THE STAGE WAS...4.7 FEET
* MAJOR FLOODING IS FORECAST
* FLOOD STAGE IS 6.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 9.2 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY 
  FRIDAY.
* AT 7.0 FEET...FLOODING BEGINS IN THE PARKING LOT AT THE LODI BOYS AND GIRLS 
  CLUB ON PASSAIC AVENUE.

$$

GOODMAN
3 follow-up statements
599 
WGUS81 KOKX 240118
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
918 PM EDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE 
RAMAPO RIVER AT MAHWAH...SADDLE RIVER AT LODI...

THE RAMAPO RIVER AT MAHWAH IS RECEDING BUT STILL EXPERIENCING MINOR FLOODING
THIS EVENING...AND SHOULD FALL BELOW FLOOD STAGE OVERNIGHT. THE SADDLE RIVER AT
LODI IS STILL RISING...SHOULD CREST AT MAJOR FLOOD STAGE OVERNIGHT...AND THEN
FALL BELOW FLOOD STAGE FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.

&&

NJC003-031-241318-
/O.EXT.KOKX.FL.W.0014.000000T0000Z-110624T1400Z/
/MAWN4.1.ER.110623T1626Z.110623T1900Z.110624T0200Z.UU/
918 PM EDT THU JUN 23 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE RAMAPO RIVER AT MAHWAH
* UNTIL FRIDAY MORNING.
* AT 9 PM THURSDAY THE STAGE WAS 8.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE OVERNIGHT. 

$$

NJC003-241318-
/O.EXT.KOKX.FL.W.0015.000000T0000Z-110625T0000Z/
/LODN4.3.ER.110623T2352Z.110624T0600Z.110624T1200Z.NO/
918 PM EDT THU JUN 23 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE SADDLE RIVER AT LODI
* UNTIL FRIDAY EVENING.
* AT 830 PM THURSDAY THE STAGE WAS 6.3 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 8.2 FEET BY AFTER MIDNIGHT TONIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 8.0 FEET...FLOODING BEGINS ON MAIN STREET IN LODI.

$$

GOODMAN
476 
WGUS81 KOKX 240400
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1159 PM EDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE 
SADDLE RIVER AT LODI...

THE SADDLE RIVER AT LODI HAS CRESTED FOR THE TIME BEING. HOWEVER...THE RIVER
MAY RISE AGAIN BASED ON THE LIKELIHOOD OF ADDITIONAL RAINFALL OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS RADIO.

&&

NJC003-241559-
/O.EXT.KOKX.FL.W.0015.000000T0000Z-110624T1600Z/
/LODN4.1.ER.110623T2352Z.110624T0300Z.110624T0900Z.NO/
1159 PM EDT THU JUN 23 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE SADDLE RIVER AT LODI
* THROUGH FRIDAY MORNING. 
* AT 1130 PM THURSDAY...THE STAGE WAS 6.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 6.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE DURING FRIDAY MORNING.
* AT 7.0 FEET...FLOODING BEGINS IN THE PARKING LOT AT THE LODI BOYS AND GIRLS 
  CLUB ON PASSAIC AVENUE.

$$

GOODMAN
840 
WGUS81 KOKX 240742
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
342 AM EDT FRI JUN 24 2011

...THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI IS CANCELLED...

THE SADDLE RIVER AT LODI HAS FALLEN BELOW FLOOD STAGE...AND WILL 
CONTINUE TO RECEDE THIS MORNING.

ADDITIONAL HEAVY RAINFALL IS POSSIBLE LATE TODAY. STAY TUNED TO 
DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.


NJC003-240812-
/O.CAN.KOKX.FL.W.0015.000000T0000Z-110624T1600Z/
/LODN4.1.ER.110623T2352Z.110624T0300Z.110624T0451Z.NO/
342 AM EDT FRI JUN 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SADDLE RIVER AT LODI
* AT 02AM FRIDAY THE STAGE WAS 4.5 FEET
* FLOOD STAGE IS 6.0 FEET 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Jun 23, 4:06 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 23, 4:06 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
406 PM EDT THU JUN 23 2011

.SYNOPSIS...
WAVES OF LOW PRESSURE WILL DEVELOP ALONG A STATIONARY FRONT ACROSS
THE REGION TONIGHT. A COLD FRONT WILL APPROACH FROM THE WEST ON
FRIDAY AND SLOWLY MOVE ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY.
THIS FRONTAL BOUNDARY WILL STALL SOUTH OF THE AREA AS HIGH
PRESSURE BUILDS IN FROM THE NORTH INTO EARLY NEXT WEEK. A WARM
FRONT MOVES THROUGH THE REGION TUESDAY...FOLLOWED BY A COLD FRONT
WEDNESDAY. HIGH PRESSURE BUILDS IN LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY/...

SHOWERS AND THUNDERSTORMS OVER LONG ISLAND AND SOUTHERN
CONNECTICUT WILL CONTINUE TO PUSH EASTWARD LATE THIS AFTERNOON AND
EVENING. FURTHER WEST...SEVERAL AREAS OF SCATTERED THUNDERSTORMS
HAVE DEVELOPED AHEAD OF A COLD FRONT OVER THE OHIO VALLEY AND A
STATIONARY FRONT THAT RUNS ROUGHLY FROM NORTHERN PENNSYLVANIA
THROUGH THE NEW YORK CITY METRO AREA. MOIST UNSTABLE AIR WILL
CONTINUE TO STAY IN PLACE OVER THE REGION TONIGHT...WITH PWATS
AROUND 1.5. ADDITIONAL PERIODS OF SHOWERS/TSTMS WILL BE POSSIBLE
OVERNIGHT...FAVORING AREAS TO THE NORTH AND WEST OF NYC.

WITH THE WARM MOIST AIR AND A LOW-LEVEL INVERSION DEVELOPING AFTER
SUNSET...AREAS OF FOG WILL BE LIKELY OVERNIGHT.

WARMER MAV GUIDANCE USED PRIMARILY FOR OVERNIGHT LOWS...WHICH WILL
BE IN THE LOW TO MID 60S IN MOST SPOTS.

&&

.SHORT TERM /6 AM FRIDAY THROUGH FRIDAY NIGHT/...

THE FRONTAL BOUNDARY WILL REMAIN OVER THE AREA ON FRIDAY WITH AN
UPPER LEVEL SHORTWAVE MOVING ACROSS THE REGION. AS A RESULT...
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ONCE AGAIN...WITH THE
STORM PREDICTION CENTER ONCE AGAIN PLACING A LARGE PORTION OF THE
CWA UNDER A SLIGHT RISK FOR DAY 2. ALTHOUGH IT IS STILL SOMEWHAT
DIFFICULT TO DETERMINE EXACT TIMING/PLACEMENT OF TSTMS...MODELS
ARE TRENDING TOWARDS A DRY PERIOD DURING THE DAY WITH TSTM
ACTIVITY DEVELOPING WEST OF THE REGION AS THE COLD FRONT ENTERS
CENTRAL PA. THIS WOULD SKEW THUNDERSTORM ACTIVITY TOWARDS THE MID-
LATE AFTERNOON AND THROUGH FRIDAY EVENING. PWATS CORRESPONDINGLY
INCREASE FROM AROUND 1.5 EARLY IN THE DAY TO CLOSER TO 2 IN THE
EVENING. WITH PLENTY OF MOISTURE TO WORK WITH AND SATURATED GROUND
OVER MOST OF THE REGION...EXTENDED THE FLASH FLOOD WATCH UNTIL
MIDNIGHT FRIDAY NIGHT AND ADDED FAIRFIELD COUNTY TO THE WATCH
AREA.

GUIDANCE INDICATES SLIGHTLY COOLER HIGHS...RANGING FROM THE UPPER
70S TO LOW 80S. TEMPS COULD BE WARMER IF PERIODS OF SUN DEVELOP
DURING THE DAY.

THE COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION FRIDAY
NIGHT. SHOWER/TSTM ACTIVITY GRADUALLY COMES TO AN END OVERNIGHT.
AREAS OF FOG ARE LIKELY TO DEVELOP AGAIN WITH WARM MOIST AIR IN
PLACE MOST OF THE NIGHT. MAV/MET GUIDANCE BLENDED FOR LOWS IN THE
LOW TO MID 60S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

STARTING OUT SATURDAY MORNING...THERE WILL BE AN APPROACHING
SHORTWAVE ALOFT AS DIAGNOSED FROM POSITIVE VORTICITY ADVECTION AT
500 MB WITH AN UPPER LEVEL TROUGH SWINGING THROUGH. AT THE SURFACE A
LOW PRESSURE AREA ALONG A COLD FRONT WILL BE EXITING TO THE EAST AND
WITH LIGHT WINDS TO START OUT...AREAS OF FOG WILL DISSIPATE BY MID
MORNING. HOWEVER...SOME SCATTERED CONVECTION CAN BE EXPECTED BY THE
AFTERNOON WITH THE SHORTWAVE ALOFT AND ASSOCIATED PVA...JET WINDS AT
250 MB INCREASING TO 60 TO 70 KT AS WELL AS DIURNAL INSTABILITY WITH
THE HEATING OF THE DAY. WINDS WILL BE MORE WESTERLY SO WARMER MAV
GUIDANCE WAS SELECTED FOR FORECAST MAX TEMPS.

THE CONVECTION WILL BE MORE PROBABLE FARTHER TO THE NORTH AND
EAST...CLOSER TO THE SYNOPTIC FORCING AND SHOULD DIMINISH SATURDAY
NIGHT WITH THE DECREASING INSTABILITY AND EXITING FORCING WITH THE
SHORTWAVE MOVING EAST OF THE REGION. MORE RAPID HEIGHT RISES SHOWING
MORE SYNOPTIC SUBSIDENCE ALLOWING FOR DRIER WEATHER LATER SATURDAY
NIGHT AND THROUGH MOST OF MONDAY WITH HIGH PRESSURE AT THE SURFACE
MOVING IN FROM THE WEST.

HIGH PRESSURE GRADUALLY SLIDES OFFSHORE MONDAY NIGHT INTO EARLY
TUESDAY WITH ANOTHER APPROACHING SHORTWAVE FROM THE WEST. MODEL
DIFFERENCES IN THE PLACEMENT AND AMPLITUDE OF THIS NEXT SHORTWAVE SO
WILL JUST LEAVE SLIGHT CHANCE POPS FOR SHOWERS AND THUNDERSTORMS FOR
MONDAY NIGHT AND TUESDAY. CMC DEEPEST AND QUICKEST WITH THE
SHORTWAVE WITH ECMWF NEXT IN HAVING THE SHORTWAVE APPROACHING WITH
THE SHORTWAVE AND GFS QUITE DAMPENED WITH THE SHORTWAVE AMPLITUDE.
BOTH THE GFS AND ECMWF HAVE A BROAD UPPER LEVEL TROUGH APPROACHING
BY TUESDAY NIGHT AND MOVING THROUGH WEDNESDAY. AT THE SURFACE...BOTH
OF THESE MODELS SHOW A COLD FRONT WITH LOW PRESSURE DEVELOPING ALONG
IT WHICH WILL BE APPROACHING TUESDAY NIGHT AND MOVING THROUGH ON
WEDNESDAY.

THEREAFTER ON THURSDAY...BOTH GFS AND ECMWF AGREE WITH A HIGH
PRESSURE RIDGE BUILDING IN FROM THE GREAT LAKES. DRY WEATHER CAN BE
EXPECTED.

TEMPERATURES SUNDAY WILL BE NEAR NORMAL WITH A SLIGHT WARMING TREND
THROUGH THE REST OF THE LONG TERM. ACROSS THE FORECAST
REGION...TEMPERATURES WILL AVERAGE A LITTLE ABOVE NORMAL AS A WARM
AND HUMID AIRMASS WILL BE IN PLACE.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
STATIONARY FRONT JUST SOUTHWEST OF NY METRO OVER CENTRAL NJ
TODAY.

ELEVATED CONVECTION PASSING MAINLY NORTH OF NY METRO PROPER. MEAN
MOTION OF SHRA AND TSTMS IS 080 AT 23 KT.

CIGS AND VSBY DOING SOME IMPROVEMENT THROUGH THE AFTERNOON....BUT
SPECIFIC DETAILS AND TIMING IS VERY UNCERTAIN.

CONVECTION IS POSSIBLE AT VIRTUALLY ANYTIME.

CONDITIONS DETERIORATE ONCE AGAIN IN STRATUS AND FOG BY EVENING AS
WIND LIGHTEN. LOW CONDITIONS LIKELY ONCE AGAIN OVERNIGHT.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.

KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.

KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.

KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
TO GRADUAL IMPROVEMENT OF STRATUS THROUGH EARLY AFTERNOON AND FOR
CONVECTION.

KHPN FCSTER COMMENTS: TSTMS IN THE TERMINAL AREA UNTIL AT LEAST
17Z. AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE HIGH UNCERTAINTY
IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.

KISP FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION
LATE THIS AFTN.

OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...

FRIDAY-SATURDAY...A FRONT REMAINS NEAR THE REGION WITH SCT
SHRA/TSRA AT ANY TIME.
SATURDAY NIGHT...IMPROVING CONDITIONS.
MONDAY...VFR.
TUESDAY...SUB-VFR POSSIBLE IN -SHRA/TSRA.

&&

.MARINE...

AS A FRONTAL BOUNDARY REMAINS NEAR THE AREA THROUGH
FRIDAY...WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA THROUGH
FRIDAY. THE MAIN HAZARD ON THE WATERS THROUGH FRI NIGHT WILL BE
THE DEVELOPMENT OF STRONG TSTMS THROUGH THE PERIOD. FOG IS LIKELY
ON THE WATERS TONIGHT.

FRIDAY NIGHT THROUGH EARLY SATURDAY...WIDESPREAD FOG RESTRICTING
VSBY TO 1 NM OR LESS IS LIKELY AS A COLD FRONT SLOWLY MOVES EAST
TOWARD THE REGION. HEAVY SHOWERS AND TSTMS END FROM W TO E AFTER
MIDNIGHT.

WITH A RELATIVELY WEAK PRESSURE GRADIENT IN PLACE...WIND GUSTS ARE
EXPECTED TO REMAIN BELOW SCA CRITERIA IN THE LONG TERM. SEAS ON
OCEAN GRADUALLY BUILD TOWARDS MIDDLE OF NEXT WEEK TO 3 TO 5 FT
RANGE.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH FOR NORTHEAST NEW JERSEY...SOUTHEASTERN NEW
YORK AND THE LOWER HUDSON VALLEY HAS BEEN EXTENDED UNTIL MIDNIGHT
FRIDAY NIGHT...AND FAIRFIELD COUNTY HAS BEEN ADDED. SHOWERS AND
THUNDERSTORMS THAT DEVELOP TONIGHT AND FRIDAY WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. WITH
MUCH OF THE AREA SATURATED FROM HEAVY RAINFALL THURSDAY...FLASH
FLOODING WILL BE A CONCERN WITH ANY PERIOD OF HEAVY RAINFALL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR CTZ005-009.
NY...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR NYZ067>075-
     176>179.
NJ...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR NJZ002-004-006-
     103>108.
MARINE...NONE.

&&

SYNOPSIS...JM/KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...JM
AVIATION...MPS/JST
MARINE...JM/KCS
HYDROLOGY...KCS
Hazardous weather outlook, Jun 23, 4:21 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT THU JUN 23 2011

CTZ006>008-010>012-NYZ078>081-242030-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
421 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...AS A COLD FRONT SLOWLY MOVES EAST TOWARD THE REGION...
ANOTHER ROUND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS
LIKELY...MAINLY FRIDAY AFTERNOON AND EVENING.

THE PRIMARY THREATS WILL BE TORRENTIAL RAIN...STRONG WIND GUSTS
AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-242030-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
421 PM EDT THU JUN 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FRIDAY...AS A COLD FRONT SLOWLY MOVES EAST TOWARD THE REGION...
ANOTHER ROUND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS
LIKELY...MAINLY FRIDAY AFTERNOON AND EVENING.

THE PRIMARY THREATS WILL BE TORRENTIAL RAIN...STRONG WIND GUSTS AND
HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-242030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
421 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG RESTRICTING VSBYS TO LESS THAN 1 NM MAY
DEVELOP OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...AS A COLD FRONT SLOWLY MOVES EAST TOWARD THE REGION...
ANOTHER ROUND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS
LIKELY...MAINLY FRIDAY AFTERNOON AND EVENING.

THE PRIMARY THREATS WILL BE TORRENTIAL RAIN...STRONG WIND GUSTS
AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 23, 1:58 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
158 PM EDT THU JUN 23 2011

NYZ078>081-231900-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
158 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT JEFFERSON TO
STONY BROOK TO SMITHTOWN TO BRENTWOOD...OR ALONG A LINE EXTENDING
FROM PORT JEFFERSON TO STONY BROOK TO COMMACK TO BRENTWOOD...AND
MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR HAUPPAUGE BY 205 PM.
  NEAR CENTEREACH BY 210 PM.
  NEAR ROCKY POINT BY 215 PM.
  NEAR SAYVILLE BY 220 PM.
  NEAR PATCHOGUE BY 225 PM.
  NEAR WADING RIVER BY 230 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4070 7298 4074 7287 4075 7301 4071 7313
      4073 7344 4087 7335 4093 7316 4097 7316
      4099 7251 4092 7261 4091 7250 4095 7245
      4098 7248 4098 7244 4096 7245 4097 7234
      4087 7244 4087 7248 4083 7248 4070 7294

MALOIT
Local storm report, Jun 23, 2:09 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     FLASH FLOOD      MAHWAH                  41.09N  74.14W
06/23/2011                   BERGEN             NJ   TRAINED SPOTTER

            RT 202 AT FRANKLIN TURNPIKE IS CLOSED DUE TO 3 FT OF
            WATER ON ROADWAY.

1130 AM     FLASH FLOOD      RINGWOOD                41.11N  74.27W
06/23/2011                   PASSAIC            NJ   TRAINED SPOTTER

            SKYLANDS ROAD CLOSED DUE TO SEVERAL INCHES OF MOVING
            WATER ON ROAD

1133 AM     HAIL             1 WSW NYACK             41.09N  73.93W
06/23/2011  M1.75 INCH       ROCKLAND           NY   PUBLIC

            GOLF BALL SIZED HAIL

1135 AM     FLASH FLOOD      NYACK                   41.09N  73.92W
06/23/2011                   ROCKLAND           NY   TRAINED SPOTTER

            RT 59 NEAR PALISADES MALL CLOSED DUE TO FLOODING

1202 PM     TSTM WND DMG     ARMONK                  41.13N  73.71W
06/23/2011                   WESTCHESTER        NY   LAW ENFORCEMENT

            TREE DOWN ON WHIPPOORWILL CROSSING.

0120 PM     FLASH FLOOD      NEW CITY                41.15N  73.99W
06/23/2011                   ROCKLAND           NY   TRAINED SPOTTER

            PALISADES PARKWAY EXIT RAMP 9W IN NEW CITY COMPLETELY
            CLOSED DUE TO AN ESTIMATED 1 FOOT OF FLOWING WATER.

0120 PM     TSTM WND DMG     STAMFORD                41.02N  73.56W
06/23/2011                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            *** 1 FATAL *** TREE DOWN ON CAR AT THE INTERSECTION OF
            MERRITT PARKWAY AND COUNTY ROUTE 104.

0125 PM     FLASH FLOOD      YONKERS                 40.95N  73.87W
06/23/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            BRONX RIVER PARKWAY AT PALMER ROAD CLOSED DUE TO
            FLOODING

0125 PM     FLASH FLOOD      YONKERS                 40.95N  73.87W
06/23/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            HUTCHINSON PARKWAY NORTHBOUND AT NEW ROCHELLE ROAD
            CLOSED DUE TO FLOODING

0125 PM     FLASH FLOOD      YONKERS                 40.95N  73.87W
06/23/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            SAW MILL PARKWAY SOUTHBOUND AT MCLAIN AVE CLOSED DUE TO
            FLOODING

0127 PM     FLASH FLOOD      YONKERS                 40.95N  73.87W
06/23/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            EASTBOUND CROSS COUNTY PARKWAY CLOSED AT THE
            INTERSECTION OF THE SAW MILL PARKWAY

0147 PM     FLASH FLOOD      SADDLE RIVER            41.03N  74.10W
06/23/2011                   BERGEN             NJ   TRAINED SPOTTER

            BOAT RESCUES OCCURRING AT THE INTERSECTION OF WEST
            SADDLE RIVER ROAD AND ALLENDALE ROAD

&&

LN
Local storm report, Jun 23, 4:14 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     FLASH FLOOD      MAHWAH                  41.09N  74.14W
06/23/2011                   BERGEN             NJ   TRAINED SPOTTER

            RT 202 AT FRANKLIN TURNPIKE IS CLOSED DUE TO 3 FT OF
            WATER ON ROADWAY.

1130 AM     FLASH FLOOD      RINGWOOD                41.11N  74.27W
06/23/2011                   PASSAIC            NJ   TRAINED SPOTTER

            SKYLANDS ROAD CLOSED DUE TO SEVERAL INCHES OF MOVING
            WATER ON ROAD

1133 AM     HAIL             1 WSW NYACK             41.09N  73.93W
06/23/2011  M1.75 INCH       ROCKLAND           NY   PUBLIC

            GOLF BALL SIZED HAIL

1135 AM     FLASH FLOOD      NYACK                   41.09N  73.92W
06/23/2011                   ROCKLAND           NY   TRAINED SPOTTER

            RT 59 NEAR PALISADES MALL CLOSED DUE TO FLOODING

1202 PM     TSTM WND DMG     ARMONK                  41.13N  73.71W
06/23/2011                   WESTCHESTER        NY   LAW ENFORCEMENT

            TREE DOWN ON WHIPPOORWILL CROSSING.

0115 PM     MARINE TSTM WIND BAYVILLE                40.91N  73.56W
06/23/2011  M43 MPH          NASSAU             NY   MESONET

            37 KNOTS

0120 PM     FLASH FLOOD      NEW CITY                41.15N  73.99W
06/23/2011                   ROCKLAND           NY   TRAINED SPOTTER

            PALISADES PARKWAY EXIT RAMP 9W IN NEW CITY COMPLETELY
            CLOSED DUE TO AN ESTIMATED 1 FOOT OF FLOWING WATER.

0120 PM     TSTM WND DMG     STAMFORD                41.02N  73.56W
06/23/2011                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            *** 1 FATAL, 2 INJ *** TREE DOWN ON CAR AT THE
            INTERSECTION OF MERRITT PARKWAY AND COUNTY ROUTE 104.

0125 PM     FLASH FLOOD      YONKERS                 40.95N  73.87W
06/23/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            BRONX RIVER PARKWAY AT PALMER ROAD CLOSED DUE TO
            FLOODING

0125 PM     FLASH FLOOD      YONKERS                 40.95N  73.87W
06/23/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            HUTCHINSON PARKWAY NORTHBOUND AT NEW ROCHELLE ROAD
            CLOSED DUE TO FLOODING

0125 PM     FLASH FLOOD      YONKERS                 40.95N  73.87W
06/23/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            SAW MILL PARKWAY SOUTHBOUND AT MCLAIN AVE CLOSED DUE TO
            FLOODING

0127 PM     FLASH FLOOD      YONKERS                 40.95N  73.87W
06/23/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            EASTBOUND CROSS COUNTY PARKWAY CLOSED AT THE
            INTERSECTION OF THE SAW MILL PARKWAY

0140 PM     FLASH FLOOD      WEST MILFORD            41.11N  74.40W
06/23/2011                   PASSAIC            NJ   TRAINED SPOTTER

            RUNNING RAIN WATER BROKE AND MOVED A CINDERBLOCK WALL
            ON ROCKBURN PASS ROAD

0147 PM     FLASH FLOOD      SADDLE RIVER            41.03N  74.10W
06/23/2011                   BERGEN             NJ   TRAINED SPOTTER

            BOAT RESCUES OCCURRING AT THE INTERSECTION OF WEST
            SADDLE RIVER ROAD AND ALLENDALE ROAD

0200 PM     FLASH FLOOD      WEST HAVEN              41.27N  72.97W
06/23/2011                   NEW HAVEN          CT   TRAINED SPOTTER

            RAILROAD UNDERPASSES ON SAW MILL ROAD...CAMPBELL AVE
            AND WASHINGTON AVE CLOSED DUE TO FLOODING

0215 PM     FLASH FLOOD      WEST HAVEN              41.27N  72.97W
06/23/2011                   NEW HAVEN          CT   TRAINED SPOTTER

            AREAS OF CAMPBELL AVE BETWEEN NEW STREET AND CAPTAIN
            THOMAS BLVD CLOSED DUE TO APPROXIMATELY 6 INCHES OF
            FLOWING WATER OVER THE ROAD. MULTIPLE CARS STUCK.

0240 PM     FLASH FLOOD      BRIDGEPORT              41.19N  73.20W
06/23/2011                   FAIRFIELD          CT   BROADCAST MEDIA

            INTERSECTION OF STATE ST AND IRANISTAN ROAD CLOSED DUE
            TO 3 FEET OF STANDING WATER

0253 PM     FLASH FLOOD      MOUNT SINAI             40.94N  73.02W
06/23/2011                   SUFFOLK            NY   NWS EMPLOYEE

            CAR TRAPPED WITH WATER UP TO BOTTOM OF THE CAR DOOR ON
            BROOK HOLLOW ROAD. ROAD CLOSED.

&&

LN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:13 AM EDTSpecial Weather StatementOKXBergen, Passaic62 min
Jun 23, 10:33 AM EDTAreal Flood AdvisoryOKXPassaic117 min
Jun 23, 10:51 AM EDTFlash Flood WarningOKXBergen, Essex, Passaic6 hr
Jun 23, 11:10 AM EDTSevere Thunderstorm WarningOKXBergen, Passaic50 min
Jun 23, 12:46 PM EDTRiver Flood WarningOKXBergen, Passaic10 hr
Jun 23, 4:47 PM EDTAreal Flood WarningOKXBergen, Passaic18 hr

Nearby

River Flood Warnings in New Jersey, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.